Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have Dandruff. Nothing works. Suggest treatment or medications?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi Doctor.. I have Dandruff for the past 2 years, tried out different medication but still this dandruff persists. Please advise me the medications and treatment for dandruff
Posted Sun, 27 May 2012 in Skin Hair and Nails
Answered by Dr. Pragnesh Vachharajani 46 minutes later

Thanks for posting your query.

I can appreciate your concern. Dandruff is a very common condition and affects many.

It is thought to be due to a combination of an over production of skin oil and irritation from a yeast called malessizia.

This appears to run in families. Stress, fatigue, weather extremes, oily skin, infrequent shampoos or skin cleaning, use of lotions that contain alcohol, skin disorders (such as acne), or obesity may increase the risk.

One thing is sure in treatment is that you should not expect over night cure in this condition and often even with medical treatment it can be controlled not cured.

The main stay of treatment for dandruff is shampoo having anti fungal medications, salicylic acid and selenium.

As you tried many shampoos already it is advisable that you visit a skin specialist and get your self examined. At times some local steroid application along with shampooing is advised.

The anti dandruff shampoos which you doctor will prescribe needs to be used on regular basis, initially about 2-3 times in a week and then once controlled once weekly.

Apart from this general measures will also help.

1. Avoid too much of fat in your food. Watch your weight.
2. Take good care of your hair.
3. Take good nutritious diet.

I hope this helps.

Please write again if you have something more to ask.

In case you do not have further query, please accept the answer.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor